Still a Rookie. Should I Get the Steroid Injections?

Discussion in 'Support' started by JohnFox, Mar 13, 2019.

    1. JohnFox

      JohnFox Member

      Tinnitus Since:
      02/2019
      Cause of Tinnitus:
      Unknown. Sudden loss of 100% hearing R ear with Tinnitus
      I am a new SSHL sufferer (complete hearing loss in right ear with significant tinnitus) and am on third week of oral steroids. After this I have a follow up appt with ENT doctor and since I have no changes so far in symptoms he will likely want to administer steroid injections into the inner ear. I am a little nervous about this. I don't fear needles or anything, but I do fear doing something that might make my tinnitus worse. It is barely tolerable now, and I don't think I could handle it if it got worse.

      Has anyone had much experience of the steroid shots (positive or negative)?

      Has injections ever made the tinnitus worse??

      I feel like I'm playing Russian Roulette here with my brain. I'm sure there are varied opinions out there, so let em fly. And thnx for taking the time... -J
       
    2. GregCA
      Jaded

      GregCA Member Benefactor Hall of Fame

      Tinnitus Since:
      03/2016
      Cause of Tinnitus:
      Otosclerosis
      I did the oral steroids then the shot.
      My tinnitus didn't worsen with the shot. It didn't get better either.
       
    3. Bill Bauer
      No Mood

      Bill Bauer Member Hall of Fame

      Tinnitus Since:
      February, 2017
      Cause of Tinnitus:
      Acoustic Trauma
    4. Arseny
      Wishful

      Arseny Member

      Tinnitus Since:
      2018
      Cause of Tinnitus:
      Possibly from problems with blood flow
      Some people that I've talked to reported temporary aggravation from injections from eardrum and vertigo. However this effect (if it happens at all) is only temporary and will subside within 1-2 weeks.

      When I had steroids myself and ear injections (a bit different that you're about to have) tinnitus always spiked to crazy levels, but always came back down to previous levels and then improved along with hearing.

      If you find a skilled ENT surgeon the injections are pretty safe.

      Have you ruled out any issues with your neck or tumors that might have caused this?

      And remember that there's a chance that your tinnitus will go down in volume soon. It's too early to panic.
       
    5. AUTHOR
      AUTHOR
      JohnFox

      JohnFox Member

      Tinnitus Since:
      02/2019
      Cause of Tinnitus:
      Unknown. Sudden loss of 100% hearing R ear with Tinnitus
      Thnanks for the reply. I’m leaning towards giving the okay for the injections. I did have a head MRI done and so far no word on it, so I assume it is clear. I also am wondering about a serious MC accident I had 4 moths prior to my hearing loss, but the doctor said he didn’t think that was it cuz it was 4 moths ago, but who knows, these are funny things. It was a violent crash, but I didn’t have a concussion or report any neck pain. I’m already starting to lower my stress over this, realizing that I may simply have to fully accept it. I’ll get there.
       

Share This Page

Loading...